I'm a 26 y/o girl. My hair loss started from 15 y/o. I was a nervous teenager. I used to scratch my head and I realize now that most of my hair loss is caused by my stress and it's more in the spots i've scratched. but now, I find out that my head itches. and I want to calm it. i tried to use head and sholders antidandraf shampoo, or children light shampoo. my head had oily hair. i shampooed it so that it was always clean. i don't shampoo it when it is dry or it doesn't need it.
How can i stop my head itch?
Hello and how are you this fine evening, well let me tell you I had and still have alopecia areata; since I was seventeen years old. The first time I lost all of my hair it toke a whole year for it all to come out; yes I was (BALD) and I had the most prettiest hair any one could have, it was dark red ( dark alburn), thick as can be and long with big waves in it. That was twenty-four years ago and they did not know what was causing it to come out and I got shots in my head and that hurt and cost a lot of money, so that did not last long try all different things to try to make my hair grow back and plus all the money on wig ,weaves ,scarfs and hats. So my hair grew back and came out again and grew back again and God its coming out again and it has not came out in a long time, it really never came back 100%, but the hair that did come back was thick so it cover the bald areas and its pass my shoulders and the pass two months it been coming out bad. I think it has a lot to do with my thyroids I use to be hyperthyroid with graves and a toxic goiter ; got that treated and now I am hypothyroid and iI been off my medicine for a while but I have been taking it now for about three months now. I think when I take my medicine my hair start to fall out , because when I don't my hair did not fall out at all. What a choice take medicine and be Bald or don't take medicine and be very sick. My doctor is going to have to come up with something for me I can not take it again being BALD. Twenty-four years is a long time to go though this on top of everything else I have been though.
PS. I know that I had no answers for you, but just let you know you are not a lone.
Thank you very much and it was quite helpful.
I've read a post somewhere that: caffeine can cause itchy head, because of that liver cannot process it in some people. So I stoped drinking coffee, and my problem SOLVED!! (I used to drink 1 small cup a day)
And about the hair loss:
I eat Levotiroxine since 2 years ago. My doctor says i have hypothyroid. I used to eat sprironolactone for last 2 years too (he says it is good for healing acne). But I am suspicious that this MUCH hair loss of me for these years might have gotten heavier because of having Spironolactone. I asked him if it is true, he said no, but because I don't have acne anymore he stopped it last week. But, you know,.. my TSH and T4 are in their range. I don't know why he still tells me to eat Levotiroxine. (TSH=4.4 and T4=7.6), and he asked me to eat half a pill everymorning, and 1 complete pill on Mondays and Fridays. I want to stop eating it, till his next visit on May and see what he will say then. I don't want to be a foolish always his patient.
I also have alopecia however I have had it since I was 7yrs old. I have noticed over the years that when my hair is either falling out growing back in that my head can be very itchy. So the itch that you're feeling may be related to the hairloss. I would definitely talk to your doctor about your medication but in the mean time you should do your own research and see if other patients have had similiar problems while on this medication. best of luck! ~S.A.
I asked the doctor in the Thyroid forum of this site, and he answered that I need to have Levotiroxine for longtime and probably lifetime, and that the hair/Spironolactone is not related to thyroid issues. (I have hypothyroid).
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.